Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 97, NWS Des Moines, IA

June 3, 2008Lucas County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 3, 2008, 9:02 AM CDT for Lucas County, Iowa. It took effect at Jun 4, 2008, 12:22 AM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2008, 9:02 AM CDT (14:02 UTC)
In effect from
Jun 4, 2008, 12:22 AM CDT
Expired
Jun 4, 2008, 2:31 AM CDT
In force
2 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Lucas County, IA

The radar

The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Chariton (CHTI4). The gauge peaked at 14.71 ft at Jun 3, 2008, 11:00 PM CDT.

actionminormoderate102006/0306/0406/05
Action stage
16 ft
Minor stage
19.5 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 031402
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
902 AM CDT TUE JUN 03 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE CHARITON RIVER...

.HEAVY RAINFALL THIS MORNING OVER ALREADY SATURATED SOIL HAS CAUSED
THE CHARITON RIVER AT CHARITON AND MOULTON TO QUICKLY RISE.  WITH
SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY...RIVER
FORECASTS COULD CHANGE.

IAC117-041402-
/O.NEW.KDMX.FL.W.0097.080604T0800Z-080605T1800Z/
/CHTI4.1.ER.080604T0800Z.080604T1200Z.080604T1800Z.NO/
902 AM CDT TUE JUN 03 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:00 AM TUESDAY THE STAGE WAS 6.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY AND CONTINUE 
  TO RISE TO NEAR 15.2 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON.

$$

IAC007-041402-
/O.NEW.KDMX.FL.W.0098.080603T2037Z-080605T0220Z/
/MOLI4.1.ER.080603T2037Z.080604T0000Z.080604T0220Z.NR/
902 AM CDT TUE JUN 03 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHARITON RIVER AT MOULTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 7:00 AM TUESDAY THE STAGE WAS 29.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 35.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TUESDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 35.9 FEET BY TUESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY NIGHT.

$$
S
3 follow-up statements
000 
WGUS83 KDMX 031900
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
200 PM CDT TUE JUN 03 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...DES MOINES 
RIVER...EAST FORK DES MOINES RIVER...NORTH RACCOON RIVER...NORTH 
RIVER...RACCOON RIVER...

IAC049-041900-
/O.EXT.KDMX.FL.W.0074.000000T0000Z-080608T2024Z/
/PROI4.2.ER.080530T1908Z.080601T0630Z.080607T2024Z.NO/
200 PM CDT TUE JUN 03 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE NORTH RACCOON RIVER NEAR PERRY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 17.2 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY AFTERNOON.

$$

IAC049-153-041859-
/O.CON.KDMX.FL.W.0101.080603T1953Z-080605T1800Z/
/VNMI4.1.ER.080603T1953Z.080604T0000Z.080604T1800Z.NO/
200 PM CDT TUE JUN 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT VAN METER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 15.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CONTINUE
  TO RISE TO NEAR 16.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON.


$$

IAC153-041859-
/O.EXT.KDMX.FL.W.0084.000000T0000Z-000000T0000Z/
/DMWI4.2.ER.080531T0037Z.080602T1230Z.000000T0000Z.NO/
200 PM CDT TUE JUN 03 2008

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING 
CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES HIGHWAY 28.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 35.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 32.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 35.7 FEET BY 
  WEDNESDAY MORNING THEN BEGIN FALLING.

$$

IAC153-041859-
/O.EXT.KDMX.FL.W.0085.000000T0000Z-000000T0000Z/
/DEMI4.2.ER.080531T0310Z.080604T1200Z.000000T0000Z.NO/
200 PM CDT TUE JUN 03 2008

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING 
CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 12:30 PM TUESDAY THE STAGE WAS 15.3 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY 
  WEDNESDAY MORNING THEN BEGIN FALLING.

$$

IAC091-109-041859-
/O.EXT.KDMX.FL.W.0095.000000T0000Z-080609T0900Z/
/AGNI4.1.ER.080601T0100Z.080605T1200Z.080608T0900Z.NO/
200 PM CDT TUE JUN 03 2008

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 14.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY 
  THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  MORNING.

$$

IAC015-187-041859-
/O.EXT.KDMX.FL.W.0075.000000T0000Z-080608T1200Z/
/STRI4.2.ER.000000T0000Z.080531T1500Z.080607T1200Z.NO/
200 PM CDT TUE JUN 03 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 15.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY 
  TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  MORNING.

$$

IAC153-041859-
/O.EXT.KDMX.FL.W.0082.000000T0000Z-080609T0959Z/
/DESI4.2.ER.080601T0618Z.080602T1615Z.080608T0959Z.NO/
200 PM CDT TUE JUN 03 2008

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 25.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET. 


$$

IAC179-031930-
/O.CAN.KDMX.FL.W.0099.000000T0000Z-080606T0000Z/
/OTMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
200 PM CDT TUE JUN 03 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE DES MOINES RIVER AT OTTUMWA.
* AT 1:00 PM TUESDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 9.5 FEET 
  WEDNESDAY MORNING.


$$

IAC117-041859-
/O.CON.KDMX.FL.W.0097.080604T0800Z-080605T1800Z/
/CHTI4.1.ER.080604T0800Z.080604T1200Z.080604T1800Z.NO/
200 PM CDT TUE JUN 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:30 PM TUESDAY THE STAGE WAS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY AND CONTINUE 
  TO RISE TO NEAR 15.2 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON.


$$

IAC007-041859-
/O.EXT.KDMX.FL.W.0098.080603T2201Z-080605T0725Z/
/MOLI4.1.ER.080603T2201Z.080604T0000Z.080604T0725Z.NR/
200 PM CDT TUE JUN 03 2008

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE CHARITON RIVER AT MOULTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11:00 AM TUESDAY THE STAGE WAS 33.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 35.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TUESDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 35.5 FEET BY TUESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT WEDNESDAY.

$$

IAC121-181-031930-
/O.CAN.KDMX.FL.W.0100.000000T0000Z-080607T0215Z/
/NRWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
200 PM CDT TUE JUN 03 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE NORTH RIVER AT NORWALK.
* AT 1:15 PM TUESDAY THE STAGE WAS 15.6 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 17.5 FEET 
  WEDNESDAY MORNING.

$$
S
000 
WGUS83 KDMX 040137
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT TUE JUN 03 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-050137-
/O.EXT.KDMX.FL.W.0097.080604T0522Z-080605T0900Z/
/CHTI4.1.ER.080604T0522Z.080604T0600Z.080604T0900Z.NO/
837 PM CDT TUE JUN 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM TUESDAY THE STAGE WAS 14.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT
  WEDNESDAY AND CONTINUE TO RISE TO NEAR 15.1 FEET BY EARLY
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MIDDAY
  WEDNESDAY.


$$
000 
WGUS83 KDMX 040731
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
231 AM CDT WED JUN 04 2008

...THE FLOOD WARNING FOR THE CHARITON RIVER HAS BEEN CANCELLED...

IAC117-040801-
/O.CAN.KDMX.FL.W.0097.000000T0000Z-080605T0900Z/
/CHTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
231 AM CDT WED JUN 04 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR 
THE CHARITON RIVER AT CHARITON.
* AT 2 AM WEDNESDAY THE STAGE WAS 14.5 FEET.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER HAS FALLEN BELOW FLOOD STAGE...AND NO 
  ADDITIONAL FLOODING IS FORECAST AT THIS TIME.

$$
KINNEY

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 3, 6:48 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 3, 6:48 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
648 AM CDT TUE JUN 3 2008

UPDATED AVIATION DISCUSSION

.SHORT TERM /TODAY-TONIGHT/...
ONGOING MCS ACTIVITY MOVING EAST ACROSS THE PLAINS WILL LIKELY
MERGE OVER WESTERN IOWA AND MOVE EAST SOUTHEAST ACROSS WEST
CENTRAL AND SOUTH CENTRAL IOWA THROUGH THE MORNING
HOURS...FOLLOWING MUCAPE GRADIENT AND FED BY SOUTHWESTERLY LOW
LEVEL JET. THERE WILL BE A THREAT FOR SVR STORMS THANKS TO THE LARGE
AMOUNT OF DEEP LAYER SHEAR OWING TO STORM ORGANIZATION. SFC WARM
FRONT TO REMAIN QUASI STATIONARY ACROSS SOUTHERN IOWA...AND COULD
BE A FOCUS FOR CONTINUED CONVECTION AFTER THE MORNINGS MCS
ACTIVITY MOVES OUT. HOWEVER...WEAKER INSTABILITY WILL BE LIMITING
FACTOR. HIGH PRECIPITABLE WATER VALUES AND TRAINING STORMS
CONTINUE CONCERN FOR FLASH FLOODING THIS MORNING. BUT I WILL TRIM
OFF A FEW OF THE NORTHEAST COUNTIES SINCE CONVECTION NOT EXPECTED
TO TRAIN UP THERE. THERE SHOULD BE A RELATIVE LULL IN ACTIVITY
AFTER THIS EVENING AS CONVECTIVE ACTIVITY FOCUSES SOUTH AND WEST
OF IOWA.

.LONG TERM /WEDNESDAY-MONDAY/...
WARM FRONT IS EXPECTED TO MOVE NORTHWARD WEDNESDAY AS HEIGHT
FALLS INCREASE OVER THE PLAINS. THE SOUTHERN HALF OF IOWA SHOULD
BECOME QUITE UNSTABLE BY LATE AFTERNOON. GIVEN SHEAR
PROFILE...SUPERCELLS WILL BE LIKELY. CONVECTION WEST OF IOWA WILL
LIKELY MERGE INTO A LARGE MCS AND MOVE EAST ACROSS IOWA DURING THE
NIGHT. THEN ON THURSDAY...THE WELL ADVERTISED PROGRESSION OF THE
UPPER LEVEL TROUGH...SURFACE LOW AND COLD FRONT THROUGH THE AREA
DURING THE AFTN AND EVENING...WILL RESULT IN ANOTHER ROUND OF SEVERE
WEATHER. ATMOSPHERIC PARAMETERS BOTH WEDNESDAY AND THURSDAY WILL
SUPPORT ALL MODES OF SEVERE WEATHER...INCLUDING THE POSSIBILITY OF
TORNADOES...THOUGH WITH THE UPPER LEVEL FORCING AND JET DYNAMICS IN
PLAY ON THURSDAY...WOULD HAVE TO GIVE A NOD TO THURSDAY AS BEING A
DAY WITH THE GREATER THREAT.

BEYOND THURSDAY NIGHT...WE WILL HAVE A COUPLE OF DAYS OF CALM
AND SEASONAL WEATHER BEFORE ANOTHER LOW PRESSURE SYSTEM ORGANIZES
OVER THE FRONT RANGE AND MOVES NORTHEAST THROUGH IOWA SUNDAY NIGHT.

&&

.AVIATION 03/12Z...
SHORT TERM CONCERN IS ENDING THE THUNDERSTORMS BY 15Z. GUSTY WINDS
TO 40KT AND SMALL HAIL CAN BE ANTICIPATED AT KOTM BEFORE THEN. WINDS
WILL BE SQUIRRELY BEHIND CONVECTIVE LINE FOR AN HOUR OR SO...BEFORE
GOING BACK TO EASTERLY. CEILINGS WILL BE DIFFICULT TO FORECAST
TODAY...WITH ALL GUIDANCE SUGGESTING MVFR CONDITIONS...BUT MY
CONFIDENCE IS LOW. DO NOT EXPECT MORE TSTMS TODAY EXCEPT POSSIBLY
ACROSS SRN IA AFT 21Z. OTHERWISE...CEILINGS AND VSBY ANTICIPATED TO
COME DOWN INTO IFR RANGE AFT 06Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ADAIR-ADAMS-APPANOOSE-
AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-DAVIS-
DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-
MONROE-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAYLOR-UNION-WAPELLO-
WARREN-WAYNE-WEBSTER.

&&

PUBLIC...MOYER
AVIATION...MOYER
Hazardous weather outlook, Jun 3, 5:33 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
533 AM CDT TUE JUN 3 2008

IAZ033>035-044>048-057>062-070>075-081>086-092>097-041045-
SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
533 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX WILL MOVE THROUGH CENTRAL IOWA THIS
MORNING. A FEW SEVERE STORMS ARE POSSIBLE...WITH LARGE HAIL AND
DAMAGING WIND GUSTS TO 60 MPH POSSIBLE. A FEW SEVERE STORMS ARE
POSSIBLE LATER TODAY SOUTH OF INTERSTATE 80...WITH THE THREAT FOR
ALL MODES OF SEVERE WEATHER INCLUDING ISOLATED TORNADOES. FLASH
FLOODING WILL ALSO REMAIN POSSIBLE AND A FLASH FLOOD WATCH IS IN
EFFECT FOR THE AREA UNTIL NOON TODAY.

RIVER FLOOD WARNINGS CONTINUE FOR NUMEROUS POINTS IN THE OUTLOOK AREA.
FOR MORE INFORMATION ON RIVER FLOODING PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO FRIDAY. ALL
MODES OF SEVERE WEATHER WILL AGAIN BE POSSIBLE. A SIGNIFICANT
SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON AND NIGHT.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH
FLOODING AND MORE RIVER FLOODING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...AND AGAIN AT TIMES
WEDNESDAY AFTERNOON THROUGH FRIDAY MORNING.

IAZ004>007-015>017-023>028-036>039-049-050-041045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-MARSHALL-TAMA-
533 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX WILL MOVE THROUGH CENTRAL IOWA THIS
MORNING. A FEW SEVERE STORMS ARE POSSIBLE...WITH LARGE HAIL AND
DAMAGING WIND GUSTS TO 60 MPH POSSIBLE.

RIVER FLOOD WARNINGS CONTINUE FOR NUMEROUS POINTS IN THE OUTLOOK AREA.
FOR MORE INFORMATION ON RIVER FLOODING PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED NON-SEVERE STORMS MAY LINGER INTO TUESDAY MORNING.

PERIODS OF THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO FRIDAY. ALL
MODES OF SEVERE WEATHER WILL AGAIN BE POSSIBLE. A SIGNIFICANT
SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON AND NIGHT. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH
FLOODING AND MORE RIVER FLOODING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...AND AGAIN AT TIMES
WEDNESDAY AFTERNOON THROUGH FRIDAY MORNING.

MOYER

In the hours before

Local storm report, Jun 3, 7:26 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
726 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     HEAVY RAIN       OTTUMWA                 41.02N 92.42W
06/03/2008  E0.00 INCH       WAPELLO            IA   TRAINED SPOTTER

            STREET FLOODING REPORTED IN OTTUMWA...NUMBER OF
            INTERSECTIONS AND LOW LYING AREAS UNDER WATER INCLUDING
            INTERSECTION AT JEFFERSON AND MAIN.

&&

RVACHALE
Local storm report, Jun 3, 7:37 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
737 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     TSTM WND GST     EDDYVILLE               41.16N 92.63W
06/03/2008  M58.00 MPH       WAPELLO            IA   MESONET

&&

RVACHALE
Local storm report, Jun 3, 7:39 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
739 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 AM     TSTM WND GST     GRINNELL                41.74N 92.72W
06/03/2008  M67 MPH          POWESHIEK          IA   AWOS

&&

RVACHALE
Local storm report, Jun 3, 7:41 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
741 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     TSTM WND DMG     OTTUMWA                 41.02N 92.42W
06/03/2008                   WAPELLO            IA   TRAINED SPOTTER

            TREE LIMBS DOWN IN OTTUMWA

&&

STEACHOU
Local storm report, Jun 3, 8:02 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
802 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     NON-TSTM WND GST COLO                    42.02N 93.32W
06/03/2008  M58 MPH          STORY              IA   MESONET

            WAKE LOW WIND GUST.

&&

RVACHALE
Local storm report, Jun 3, 8:24 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
824 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 AM     TSTM WND GST     1 SSE GRINNELL AIRPORT  41.70N 92.73W
06/03/2008  E64.00 MPH       POWESHIEK          IA   MESONET

&&
CORRECTED LOCATION

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:02 AM CDTFlash Flood WarningDMXAppanoose6 hr
Jun 3, 4:05 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll40 min
Jun 3, 4:09 AM CDTSevere Thunderstorm WarningDMXAudubon, Cass51 min
Jun 3, 4:41 AM CDTSevere Thunderstorm WarningDMXAdair, Cass49 min
Jun 3, 4:48 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene42 min
Jun 3, 5:00 AM CDTFlash Flood WarningDMXCass4 hr
Jun 3, 5:00 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie45 min
Jun 3, 5:23 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie33 min
Jun 3, 5:33 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Union42 min
Jun 3, 5:39 AM CDTFlash Flood WarningDMXAdair, Guthrie4 hr
Jun 3, 5:40 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren50 min
Jun 3, 5:43 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Marshall, Polk, Story47 min
Jun 3, 5:46 AM CDTSevere Thunderstorm WarningDMXClarke, Madison, Marion, Polk, Warren44 min
Jun 3, 6:13 AM CDTFlash Flood WarningDMXWayne5 hr
Jun 3, 6:13 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk47 min
Jun 3, 6:16 AM CDTFlash Flood WarningDMXBoone5 hr
Jun 3, 6:20 AM CDTFlash Flood WarningDMXStory5 hr
Jun 3, 6:23 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama52 min
Jun 3, 6:31 AM CDTFlash Flood WarningDMXDallas, Polk3 hr
Jun 3, 6:31 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Monroe, Warren44 min
Jun 3, 6:38 AM CDTFlash Flood WarningDMXJasper, Marshall4 hr
Jun 3, 6:47 AM CDTFlash Flood WarningDMXTama3 hr
Jun 3, 6:47 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Poweshiek43 min
Jun 3, 7:00 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama45 min
Jun 3, 7:02 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe, Wapello43 min
Jun 3, 7:15 AM CDTFlash Flood WarningDMXMarion6 hr
Jun 3, 7:24 AM CDTAreal Flood AdvisoryDMXWapello3 hr
Jun 3, 7:29 AM CDTFlash Flood WarningDMXMahaska3 hr
Jun 3, 7:44 AM CDTFlash Flood WarningDMXDecatur, Ringgold, Wayne3 hr
Jun 3, 8:02 AM CDTFlash Flood WarningDMXPoweshiek2 hr
Jun 3, 8:07 AM CDTHigh Wind WarningDMXJasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 3 more113 min
Jun 3, 8:46 AM CDTRiver Flood WarningDMXPolk, Story22 hr
Jun 3, 9:02 AM CDTRiver Flood WarningDMXAppanoose12 hr
Jun 3, 9:04 AM CDTFlash Flood WarningDMXAppanoose116 min
Jun 3, 9:33 AM CDTRiver Flood WarningDMXMadison, Warren4 hr
Jun 3, 9:33 AM CDTRiver Flood WarningDMXWapello4 hr
Jun 3, 9:40 AM CDTAreal Flood WarningDMXBoone9 hr
Jun 3, 11:01 AM CDTAreal Flood WarningDMXAppanoose8 hr
Jun 3, 1:54 PM CDTRiver Flood WarningDMXDallas, Polk17 hr
Jun 3, 1:54 PM CDTRiver Flood WarningDMXAppanoose, Wayne7 hr
Jun 3, 2:24 PM CDTRiver Flood WarningDMXStory6 hr

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.